Alert archive / Utah / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 35, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 4, 2019, 6:08 PM MDT for 7 counties in Utah. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2019, 6:08 PM MDT (00:08 UTC)
- Expired
- Jul 4, 2019, 6:45 PM MDT
- In force
- 37 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davis County, UT, Morgan County, UT, Salt Lake County, UT, Summit County, UT, Tooele County, UT, Wasatch County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 58 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:13 PM MDT | TSTM WND DMG | 1 Se Salt Lake City, UT | DOWNED TREES AND FENCES. |
| Jul 4, 6:30 PM MDT | TSTM WND GST 74 | 5 Ese Ogden, UT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 393 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 2154 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
411
WUUS55 KSLC 050008
SVRSLC
UTC011-029-035-043-045-051-057-050045-
/O.NEW.KSLC.SV.W.0035.190705T0008Z-190705T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Salt Lake City UT
608 PM MDT Thu Jul 4 2019
The National Weather Service in Salt Lake City has issued a
* Severe Thunderstorm Warning for...
Central Weber County in northern Utah...
Northwestern Wasatch County in northern Utah...
Northern Salt Lake County in northern Utah...
Davis County in northern Utah...
Morgan County in northern Utah...
Southwestern Summit County in northern Utah...
Northeastern Tooele County in northern Utah...
* Until 645 PM MDT
* At 607 PM MDT, a severe thunderstorm was located over Kaysville, or
near Layton, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Salt Lake City, West Valley City, Ogden, Layton, Bountiful,
Farmington, Park City, Morgan, Coalville, Roy, Clearfield,
Kaysville, Syracuse, South Salt Lake, Clinton, North Ogden, South
Ogden, North Salt Lake, Centerville and Woods Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4074 11224 4120 11227 4138 11165 4120 11142
4063 11138
TIME...MOT...LOC 0007Z 250DEG 42KT 4105 11191
HAIL...<.75IN
WIND...60MPH
$$
LC2 follow-up statements
886
WWUS55 KSLC 050024
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
624 PM MDT Thu Jul 4 2019
UTC011-029-035-043-045-051-057-050045-
/O.CON.KSLC.SV.W.0035.000000T0000Z-190705T0045Z/
Weber UT-Wasatch UT-Salt Lake UT-Davis UT-Morgan UT-Summit UT-
Tooele UT-
624 PM MDT Thu Jul 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR CENTRAL WEBER...NORTHWESTERN WASATCH...NORTHERN SALT LAKE...
DAVIS...MORGAN...SOUTHWESTERN SUMMIT AND NORTHEASTERN TOOELE
COUNTIES...
At 621 PM MDT, a severe thunderstorm was located near Morgan, moving
east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Salt Lake City, West Valley City, Ogden, Layton, Bountiful,
Farmington, Park City, Morgan, Coalville, Roy, Clearfield, Kaysville,
Syracuse, South Salt Lake, Clinton, North Ogden, South Ogden, North
Salt Lake, Centerville and Woods Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4074 11224 4120 11227 4138 11165 4120 11142
4063 11138
TIME...MOT...LOC 0021Z 250DEG 42KT 4111 11170
HAIL...<.75IN
WIND...60MPH
$$
LC852
WWUS55 KSLC 050045
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
645 PM MDT Thu Jul 4 2019
UTC011-029-035-043-045-051-057-050053-
/O.EXP.KSLC.SV.W.0035.000000T0000Z-190705T0045Z/
Weber UT-Wasatch UT-Salt Lake UT-Davis UT-Morgan UT-Summit UT-
Tooele UT-
645 PM MDT Thu Jul 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WEBER...NORTHWESTERN
WASATCH...NORTHERN SALT LAKE...DAVIS...MORGAN...SOUTHWESTERN SUMMIT
AND NORTHEASTERN TOOELE COUNTIES WILL EXPIRE AT 645 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, wind
gusts to 45 mph will remain possible for the next 30 minutes.
LAT...LON 4074 11224 4120 11227 4138 11165 4120 11142
4063 11138
TIME...MOT...LOC 0043Z 250DEG 42KT 4120 11138
$$
LCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:50 PM MDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 4, 3:50 PM MDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 350 PM MDT Thu Jul 4 2019 .SYNOPSIS...An upper level trough will move across the northern Great Basin late this afternoon and evening. In the wake of this trough a more zonal flow will develop across the region through Saturday. Another trough will move into the PacNW Sunday and this will generate moderate to strong southwest winds across the CWA Sunday and most of the area south of Juab-Utah County line Monday. && .SHORT TERM...A short wave continues to move eastward across northeastern Nevada this afternoon with downstream affects of scattered showers and thunderstorms across northern Utah north of a line from about western Juab County to extreme northern Utah County. The strongest winds have occurred with the thunderstorms over Salt Lake County where a stalled cold front had resided through early this afternoon. Satellite shows this short wave distinctly over NE nevada developing more thunderstorms and showers but strong winds are not expected with these storms as a surface cold pool has developed. Therefore, the most concern for any strong wind gusts remains along that southern boundary across Juab County into Utah County for early this evening. In the wake of this upper level disturbance mainly dry conditions are expected over the next couple of days as the flow aloft becomes somewhat more zonal. That being said, weak disturbances moving through each afternoon may be sufficient to create enough instability for isolated mountain thunderstorms. A trough moves into the PacNW Sunday which will cause the winds aloft to back towards the southwest and increase. Moderate to strong southwest surface winds are expected to develop over much of the region Sunday. Temperatures are expected to warm to several degrees above normal. .LONG TERM (AFTER 00Z MONDAY)...An upper low situated over the Pacific Northwest at the beginning of the long term period will eject east through the northern Rockies early next week, remaining well north of the forecast area. Resultant southwesterly flow will maintain a dry airmass across the forecast area. As this occurs, mid level ridging will become established over the southern plains before eventually expanding westward into the Desert Southwest during the middle to latter portion of the week. This should bring a warming trend during the Wednesday/Thursday timeframe. With the overall pattern remaining dry kept PoPs out of the forecast through day 7. && .FIRE WEATHER...A disturbance moving across northern Utah will bring scattered showers and thunderstorms into this evening. Dry and warm conditions will prevail across the south. A more or less zonal flow will develop Friday through Saturday with a couple of weak disturbances which could be just enough for isolated afternoon mountain thunderstorms each afternoon. Southwest winds will increase over Utah Sunday ahead of another trough moving across the northern Great Basin. These winds are expected to reach or exceed critical thresholds over the western and southern valleys Sunday. && .AVIATION...VFR conditions are expected at the SLC terminal through the evening. Northwest winds will prevail, but outflow from nearby thunderstorms should produce some periods of gusty and/or erratic winds through the early evening. There is a 30 percent chance of a thunderstorm moving directly over the terminal this afternoon or this evening through 03Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && SHORT TERM...Struthwolf LONG TERM...Seaman AVIATION...Traphagan FIRE WEATHER...Struthwolf For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 4, 5:38 AM MDT, 12 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 538 AM MDT Thu Jul 4 2019 UTZ001>016-019>021-517-518-WYZ021-051200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 538 AM MDT Thu Jul 4 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight The cold front drifting slow south through central Utah will bring cooler temperatures to the northern half of the outlook area today. Isolated showers and thunderstorms will develop late this afternoon and continue through the evening hours across the northern half of the outlook area. These showers and storms could impact outdoor Fourth of July activities this evening. Across southern Utah, the areas south of the cold front will experience breezy south winds and seasonally warm temperatures for the Fourth of July holiday. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Dry and mild conditions are expected for Friday. Temperatures up north will run below early July norms, with warm temperatures persisting over the southern half of the state. A new upper level low pressure system will settle over the Pacific Northwest this weekend. Generally dry and warm conditions are expected downstream from this low pressure across Utah and southwest Wyoming. Weather disturbances ejecting northeast ahead of the Pacific Northwest low pressure could bring isolated showers and thunderstorms to far northwest Utah beginning late Sunday and continuing into midweek. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Jul 4, 4:49 PM MDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
449 PM MDT Thu Jul 4 2019
UTZ003-005-015-042330-
Great Salt Lake Desert and Mountains UT-West Central Utah UT-
Salt Lake and Tooele Valleys UT-
449 PM MDT Thu Jul 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JUAB AND
SOUTHEASTERN TOOELE COUNTIES UNTIL 530 PM MDT...
At 448 PM MDT, National Weather Service Doppler radar indicated
strong thunderstorms 16 miles east of Fish Springs Wildlife Refuge,
or 29 miles southwest of Dugway...moving east at 30 mph.
Half inch hail and wind gusts of 40 to 55 mph will be possible.
Locations impacted include...
Dugway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
&&
LAT...LON 3981 11314 3999 11322 4027 11271 4015 11254
3983 11250
TIME...MOT...LOC 2248Z 249DEG 27KT 3990 11306
LCLocal storm report, Jul 4, 4:58 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
458 PM MDT THU JUL 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 28 WSW DUGWAY 40.09N 113.24W
07/04/2019 M64 MPH TOOELE UT MESONET
&&
MSTRUTHWSpecial weather statement, Jul 4, 5:06 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
506 PM MDT Thu Jul 4 2019
UTZ002-003-005-042330-
Great Salt Lake Desert and Mountains UT-Northern Wasatch Front UT-
Salt Lake and Tooele Valleys UT-
506 PM MDT Thu Jul 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SALT LAKE...WESTERN
DAVIS AND NORTHEASTERN TOOELE COUNTIES UNTIL 530 PM MDT...
At 505 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm near Delle, or 20 miles northwest of
Grantsville...moving east at 55 mph.
Half inch hail and wind gusts up to 50 mph will be possible.
Locations impacted include...
West Valley City, Grantsville, Stansbury Park, Delle, Magna, Lake
Point and Antelope Island State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
&&
LAT...LON 4049 11285 4081 11303 4108 11217 4065 11205
4062 11224 4069 11238 4054 11251
TIME...MOT...LOC 2305Z 254DEG 48KT 4073 11281
LCSpecial weather statement, Jul 4, 5:15 PM MDT, 53 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 515 PM MDT Thu Jul 4 2019 UTZ003>005-042345- Great Salt Lake Desert and Mountains UT-Southern Wasatch Front UT- Salt Lake and Tooele Valleys UT- 515 PM MDT Thu Jul 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SALT LAKE...WESTERN UTAH AND EAST CENTRAL TOOELE COUNTIES UNTIL 545 PM MDT... At 513 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 11 miles west of Ophir, or 15 miles northeast of Dugway...moving northeast at 35 mph. Half inch hail and wind gusts up to 50 mph will be possible. Locations impacted include... Tooele, Grantsville, Herriman, Stansbury Park, Ophir, Stockton, Rush Valley and Erda. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && LAT...LON 4022 11250 4034 11266 4070 11237 4046 11203 TIME...MOT...LOC 2313Z 234DEG 29KT 4035 11248 LC
Local storm report, Jul 4, 5:24 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
524 PM MDT THU JUL 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM NON-TSTM WND GST LAKESIDE 41.21N 112.88W
07/04/2019 M61 MPH BOX ELDER UT MESONET
&&
MSTRUTHWSpecial weather statement, Jul 4, 5:32 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
532 PM MDT Thu Jul 4 2019
UTZ002-003-005-050015-
Great Salt Lake Desert and Mountains UT-Northern Wasatch Front UT-
Salt Lake and Tooele Valleys UT-
532 PM MDT Thu Jul 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SALT LAKE...CENTRAL
DAVIS AND NORTHEASTERN TOOELE COUNTIES UNTIL 615 PM MDT...
At 531 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 11 miles north of Grantsville...moving east at 40
mph.
Half inch hail and wind gusts of 40 to 55 mph will be possible.
Locations impacted include...
Salt Lake City, West Valley City, Sandy, Layton, Murray, Bountiful,
Farmington, West Jordan, Taylorsville, Cottonwood Heights,
Clearfield, Midvale, Kaysville, Holladay, Syracuse, South Salt Lake,
North Salt Lake, Centerville, Woods Cross and Stansbury Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
&&
LAT...LON 4063 11259 4094 11275 4111 11196 4059 11181
4061 11223 4069 11237 4063 11243
TIME...MOT...LOC 2331Z 266DEG 35KT 4075 11250
LCThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:16 PM MDT | Fire Weather Watch | SLC | Beaver, Iron, Juab, Millard, Sanpete, Washington | 24 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.